Share Facebook


11-20-2014, 09:16 AM   #1
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Itching like a mad man

I don't think this is related to the crohns but I always have major itchiness which is mostly handled by my allergy meds. Past few days my ear lobes and face are making me nuts. I take my antihistamine, tried hydrocortisone and witch hazel, lotions but I'm red from all the scratching. What the heck is this?
11-20-2014, 09:44 AM   #2
baistuff
Senior Member
 
Join Date: Sep 2014

My Support Groups:
I don't think this is related to the crohns but I always have major itchiness which is mostly handled by my allergy meds. Past few days my ear lobes and face are making me nuts. I take my antihistamine, tried hydrocortisone and witch hazel, lotions but I'm red from all the scratching. What the heck is this?

Probably atopic dermatitis/eczema. Quite common as we enter winter. Try some aquaphor a couple of times a day or eucerin cream. Also most soaps are very drying. Dove makes a liquid sensative skin soap which is quite good.
11-20-2014, 10:31 AM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Thanks, I'll buy an eczema cream. So far nothing helps but maybe one with oatmeal will help.
11-20-2014, 10:46 AM   #4
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Any recent change in meds, diet, etc..??? Any sign of a rash??? Antihistamine and hydrocortisone should alleviate most allergy type reactions... but might also mask some.
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
11-20-2014, 11:25 AM   #5
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Nothing has changed so I don't really get it.
11-20-2014, 11:48 AM   #6
baistuff
Senior Member
 
Join Date: Sep 2014

My Support Groups:
Nothing has changed so I don't really get it.
November, recent cold. Heaters on everywhere. Very dry air. Dries out skin very easily. scratching weakens the skin barrier making it more dry and more irritated and keeps the cycle going. Though the immune system is technically involved with eczema, it really is just a localized reaction especially if on the face and ear lobes- common spots for atopy. Has nothing to do with crohns. Thousands of people with perfect GI systems have it. Dove sensitive skin soap, eucerin cream or aquaphor twice a day, humidifier for the bedroom. Most cases don't need antihistamines or potent steroid creams.
11-20-2014, 12:27 PM   #7
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Thanks guys. I'll go buy some stuff.
11-20-2014, 01:45 PM   #8
baistuff
Senior Member
 
Join Date: Sep 2014

My Support Groups:
BTW, in addition to giving MD advice, I'm also giving personal experience advice on this one. My forehead (which for some reason keeps growing over the past few years due to deforestation ) peels and itches like hell this time of year. The stuff mentioned above helps a lot.
11-21-2014, 11:01 AM   #9
Tesscorm
Moderator
 
Tesscorm's Avatar
 
Join Date: Jun 2011
Location: Ontario

My Support Groups:
Be aware of new soaps (face, shampoo, laundry) or a new formulation of the brand you usually use. Even away from home, ie if you shower at the gym, etc.

Also, are you under any stress? My daughter becomes very itchy if she is under stress (ie exams) and will literally be red from the scratching! Sometimes there is a mild rash but, mostly, no rash associated with it. It goes away once the stress subsides. She mentioned it to her doctor once and her doctor's 'layman' explanation was that it was similar to an allergic reaction to the stress.

__________________
Tess, mom to S, 22
Diagnosed May 2011

Treatment:
May-July 2011 - 6 wks Exclusive EN via NG tube - 2000 ml/night, 1 wk IV Flagyl
July 2011-July 2013 - Supplemental EN via NG, 1000 ml/night, 5 nites/wk, Nexium, 40 mg
Feb. 2013-present - Remicade, 5 mg/kg every 6 wks
Supplements: 1-2 Boost shakes, D3 - 2000 IUs, Krill Oil
11-21-2014, 11:29 AM   #10
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Chronic stress here, the aquaphor is helping. I'm trying to keep everything covered so it doesn't dry and peel.
11-21-2014, 05:00 PM   #11
Essieluv
Senior Member
 
Essieluv's Avatar
Do you have any chronic pain syndrome? I know that those, i.e. Fibromyalgia, CPS, RSD, can cause itchiness as a symptom...just a suggestion.
__________________
Meds that failed me: Remicade, Humira, Cimzia, Entocort.

Waiting for a cure!
11-21-2014, 05:56 PM   #12
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I have fibro and me/cfs but my regular itching only started after humira. By regular I mean it drives me nuts but this was a more acute episode that made it worse. Prob weather on top of existing issue
11-21-2014, 11:25 PM   #13
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Ds has atopic dermitis but his is more severe -ear lobes face scalp plus dyshirotic ezcema on the palms fingers and toes .
Dermo basically said if your prone to skin conditions humira/remicade will bring them to the surface. Not cause them per say .
Creams work well -as does wet wraps
Shower/bath /cream/cover wet wash cloths or socks etc...

Cerave creme works best for him
During flares mild steriod on the face and strong on the toes/hands
One week on one week off

I know a lot of ezcema kids have a lot of good luck with vanicream
It might or might not be the cold
Ds soaks his hands in parafin wax for 15 min x2 day so not a dry skin issue
For Ds it's meds when they increase the biologic his skin gets worse but all else is good.

Hope it gets better
__________________
DS - -Crohn's -Stelara -mtx-IVIG
11-26-2014, 02:53 AM   #14
gracestrong
 
gracestrong's Avatar
 
Join Date: Nov 2014
Location: Atlanta, Georgia
Itching after a Humira dosage is a side affect that needs to be reported into the doctor if it is not going away in a timely fashion.
Reply

Thread Tools


All times are GMT -5. The time now is 10:28 PM.
Copyright 2006-2017 Crohnsforum.com